MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-30105
Medical Device Problem Codes Infusion or Flow Problem (2964); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No additional information has been provided.A supplemental report will be submitted once the manufacture's investigation is complete.
 
Event or Problem Description
Related mfr#s 3003306248-2023-01956 and 3003306248-2023-01955.Additional information reported that the flow probe was also exchanged at the time of the event.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a low flow alarm was confirmed via the log file.The centrimag flow probe (serial #: (b)(6)) was returned for analysis and a log file was downloaded from the returned and associated centrimag 2nd generation primary console for review with events spanning approximately 3 days ((b)(6) 2023 per time stamp).The console was operating a motor at a speed of ~3800 rpm with a flow of ~5.19 lpm.On (b)(6) 2023 at 10:31, a ¿sf_ifd_shutdown_detected¿ sub-fault activated indicating that the console display turned off and triggered ¿flow signal interrupted: f2¿ and ¿flow below minimum: f3¿ alarms which were accompanied by the flow dropping to 0 lpm.The ¿sf_ifd_shutdown_detected¿ sub-fault continued to intermittently activate before the log file indicated that the user pressed the power button to restart the console, aligning with the reported event.The console was powered cycled at 10:46 which appears consistent with the reported console exchange.There were no other notable events active in the log file.The centrimag flow probe was returned for analysis to the european distribution center (edc) where it was functionally tested and operated as intended.The reported event was unable to be reproduced during testing and forwarded to product performance engineering (ppe).Upon further analysis with ppe, the returned flow probe was tested with the returned and associated centrimag motor and flow probe console for extended operation.No alarms were active during testing and the system operated as intended.The reported event was unable to be reproduced.The root cause for the reported event was unable to be conclusively determined through this analysis.The device history records were reviewed for the centrimag flow probe (serial #: (b)(6)) and the flow probe was found to pass all manufacturing and quality assurance specifications.The 2nd generation centrimag system operating manual section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 10 entitled "emergency and troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the 2nd generation centrimag system operating manual table 16 entitled ¿consoles alarms & alerts¿ states how to interpret and troubleshoot all system alarms including f2, f3, m2, m4, and s3 alarms.The 2nd generation centrimag system operating manual table 15 entitled ¿console maintenance schedule¿ states to replace the internal battery every 2 years and perform battery maintenance every 6 months.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the centrimag was supporting the patient and unexpectantly cut out and alarmed for zero flow, the patient went into cardiac arrest.The device was turned off and was exchanged out for a new one.The motor was also exchanged.The flow probe also returned for evaluation.Related manufacturer report number: 3003306248-2023-01956 and 3003306248-2023-01955.

Brand Name
EM-TEC ADULT FLOW PROBE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17374712
Report Number3003306248-2023-01968
Device Sequence Number7008990
Product Code DWA
UDI-Device Identifier07640135140108
UDI-Public7640135140108
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number201-30105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown